Alert archive / South Carolina / Small Craft Advisories in 2012
Small Craft Advisory 32, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at May 6, 2012, 2:48 AM EDT. It took effect at May 6, 2012, 3:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2012, 2:48 AM EDT (06:48 UTC)
- In effect from
- May 6, 2012, 3:00 PM EDT
- Expired
- May 7, 2012, 11:14 AM EDT
- In force
- 20 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
979 WHUS72 KILM 060648 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 248 AM EDT SUN MAY 6 2012 AMZ250-062000- /O.NEW.KILM.SC.Y.0032.120506T1900Z-120507T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- 248 AM EDT SUN MAY 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EDT MONDAY. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
371 WHUS72 KILM 061351 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 951 AM EDT SUN MAY 6 2012 AMZ252-070200- /O.EXB.KILM.SC.Y.0032.120506T1900Z-120507T1100Z/ CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 951 AM EDT SUN MAY 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EDT MONDAY. * WINDS...NORTHEAST 20 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-070200- /O.EXT.KILM.SC.Y.0032.120506T1900Z-120507T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- 951 AM EDT SUN MAY 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EDT MONDAY... * WINDS...NORTHEAST 20 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
541 WHUS72 KILM 070131 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 931 PM EDT SUN MAY 6 2012 AMZ250-252-070945- /O.CON.KILM.SC.Y.0032.000000T0000Z-120507T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 931 PM EDT SUN MAY 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY... * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
654 WHUS72 KILM 070559 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 159 AM EDT MON MAY 7 2012 AMZ250-252-072000- /O.EXT.KILM.SC.Y.0032.000000T0000Z-120507T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 159 AM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
130 WHUS72 KILM 071514 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1114 AM EDT MON MAY 7 2012 AMZ250-252-071615- /O.CAN.KILM.SC.Y.0032.000000T0000Z-120507T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1114 AM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ RJD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at May 6, 2:18 AM EDT, 30 minutes earlier.
Area forecast discussion, May 6, 2:18 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
218 AM EDT SUN MAY 6 2012
.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH OF THE AREA THIS MORNING. A FEW
SHOWERS WILL LINGER INTO SUNDAY...WITH COOLER DAYTIME TEMPERATURES
BOTH SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS FROM THE NORTH.
WARMING WILL FOLLOW INTO MID WEEK...AS HIGH PRESSURE MOVES
OFFSHORE AND A COLD FRONT APPROACHES FROM THE WEST.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 2:30 AM SUNDAY...STRONG CONVECTION HAS EXITED THE FORECAST
AREA AS COLD FRONT CONTINUES ITS TREK SOUTH. FRONT IS STILL HARD
TO PICK OUT DUE TO ALL THE RECENT ACTIVITY...BUT BEST EDUCATED
GUESS FROM LATEST OBS SHOW THAT FRONT IS MOVING SE ACROSS
WILLIAMSBURG AND HORRY COUNTIES AND WILL SHORTLY ENTER GEORGETOWN
COUNTY.
MODEL CONSENSUS AND ACTUAL TIMING OF FROPA HAS COLD FRONT WELL
SOUTH OF THE FORECAST AREA BY AROUND DAYBREAK ON SUNDAY AND
PUSHING SOUTH TO FLORIDA BY DAYBREAK MONDAY. A WEDGE OF HIGH
PRESSURE WILL BUILD SOUTH ALONG THE APPALACHIANS AS LOW PRESSURE
LINGERS OFFSHORE. THIS WILL LEAD TO A RELATIVELY COOL AND
MOISTURE-LADEN LOW-LEVEL NORTHEASTERLY FLOW THROUGH THE NEAR TERM.
TEMPERATURES WILL FINALLY DROP BACK DOWN AROUND NORMAL TODAY DUE
TO MODEST COLD SURGE AND EXTENSIVE CLOUD COVER...WITH HIGHS IN THE
MID TO UPPER 70S MOST LOCATIONS. MODEL SOUNDINGS SUGGEST AN
OVERCAST SKY THROUGH MUCH OF THE DAY...WITH A LOW STRATUS DECK
LASTING UNTIL AROUND NOON. A PERSISTENT SERIES OF UPPER IMPULSES
WITHIN A WEAKNESS ALONG THE LEADING EDGE OF THE UPPER RIDGE WILL
PROVIDE ENOUGH DYNAMICS FOR ISOLATED TO WIDELY SCATTERED SHOWERS
THROUGH THE DAYLIGHT HOURS. QPF WILL BE MINIMAL AS ANY CONVECTION
WILL BE QUITE SHALLOW. MID AND UPPER LEVELS DRY SIGNIFICANTLY
THIS EVENING AND OVERNIGHT...LEADING TO AN END OF PRECIP CHANCES.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AS OF 230 PM SATURDAY...DAYBREAK SUNDAY INCREASING NE WINDS WILL
BE OVERSPREADING THE REGION...AS A SURFACE LOW DEPARTING OFFSHORE
OF CAPE FEAR INTERACTS WITH HIGH PRESSURE BUILDING FROM THE NORTH.
HAVE MAINTAINED A SLIGHT CHANCE OF SHOWERS SUNDAY SINCE POST-FRONT
MOISTURE WILL REMAIN ADEQUATE AND A FEW IMPULSES ALOFT DROP SOUTH
OVER THE AREA IN THE EARLY AND MID AFTERNOON. IT DOES APPEAR THAT
DRYING WILL WIN OUT OVER NC BY MID AFTERNOON AND OVER OUR SOUTHERN
ZONES BY THE EARLY EVENING.
DAYTIME TEMPERATURES WILL BE 10-15 COOLER ACROSS THE FORECAST AREA
BOTH SUNDAY AND MONDAY COMPARED TO TODAY DUE TO CLOUDS AND AIR OF
COOLER ORIGIN BEHIND THE FRONT. BECAUSE OF SUSTAINED WINDS
OVERNIGHT OUR MINIMUMS WILL REMAIN SOMEWHAT ELEVATED BOTH MON/TUE
MORNING WITH READINGS AROUND 60 DEG...MILDEST COASTAL ZONES AND
COOLEST OVER THE INTERIOR WHERE LESS WIND INFLUENCE WILL BE SEEN.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 230 PM SATURDAY...HIGH PRESSURE OFFSHORE TUESDAY CREATES WARM
SOUTHERLY RETURN FLOW ACROSS THE CAROLINAS. WITH GUIDANCE NOW
SHOWING A SLOWER FROPA...TUESDAY WILL END UP BEING MOSTLY SUNNY WITH
TEMPS AT OR SLIGHTLY ABOVE 80. CANNOT RULE OUT AN ISOLATED TSTM IN
THE AFTN...BUT DRY AIR IN THE MID LEVELS WILL PRECLUDE MUCH IN THE
WAY OF COVERAGE. CONTINUED WARM SOUTHERLY FLOW AND INCREASING CLOUD
COVER WILL KEEP MINS TUESDAY NIGHT ONLY IN THE MID 60S.
WEDNESDAY STILL LOOKS TO BE AN ACTIVE DAY WITH POTENTIALLY
WIDESPREAD CONVECTION ALONG AND AHEAD OF A POTENT COLD FRONT. RETURN
FLOW PUSHES PWATS UP TO 1.75 INCHES AND ALLOWS FOR ADVECTION OF THE
THETA-E RIDGE INTO THE EASTERN CAROLINAS. WHILE THIS HAPPENS...S/W
TROUGH SPAWNS A SURFACE LOW ACROSS THE OHIO VALLEY WHICH DRAGS A
COLD FRONT THROUGH THIS AREA WEDNESDAY AFTN. ATTM IT APPEARS THIS
COULD COINCIDE WITH PEAK HEATING...AND INSTABILITY PARAMETERS AS
WELL AS UPPER SUPPORT LOOK DECENT...SO CONFIDENCE IS INCREASING IN
TSTM DEVELOPMENT DURING THE AFTN. HOWEVER...SOUNDINGS NO LONGER SHOW
FULL AND DEEP SATURATION WHICH COULD SERVE AS A LIMITING FACTOR TO
RAINFALL...UNFORTUNATELY. NOTE AS WELL THAT THE GFS CONTINUES TO
SHOW AN AREA OF CONVECTION NEAR FLORIDA EARLY WED WHICH TRIES TO
WORK UP THE COAST. THIS COULD ENHANCE RAINFALL ALONG THE COAST...BUT
IN THIS SETUP FREQUENTLY ACTS TO SQUELCH RAINFALL SINCE IT CUTS OFF
THE DEEP MOIST FLOW. WE WILL HAVE TO WAIT AND SEE...BUT FOR NOW WILL
CARRY HIGH CHC POP FOR WEDNESDAY...WITH HIGHEST POP ACROSS THE
NORTH. STILL BELIEVE MEX NUMBERS ARE TOO HIGH WEDNESDAY...BUT HIGHS
A DEGREE OR TWO ABOVE 80 SEEM REASONABLE.
COOL HIGH PRESSURE BUILDS IN BEHIND THE FRONT EARLY THURSDAY...AND
THE END OF THE WEEK THROUGH SATURDAY WILL SEE TEMPS RETURN TO JUST
BELOW CLIMO WITH AMPLE SUNSHINE. EXPECT MAX TEMPS IN THE UPPER 70S
TO AROUND 80...WITH MINS AT NIGHT IN THE MID AND UPPER 50S.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
AS OF 06Z...SHOWERS AND STORMS HAVE ENDED OVER THE AREA FOR NOW.
CLUSTER OF SHOWERS TO THE NORTH MOVING SE COULD AFFECT ILM BETWEEN
07 AND 11 Z. OTHERWISE EXPECT GRADUALLY WORSENING CIGS AS THE FRONT
MOVES THROUGH THE AREA. MOIST LOW-LEVELS AND WEAK CAA SHOULD SET
THE STAGE FOR POST-FRONTAL SCATTERED TO BROKEN IFR CEILINGS TO
DEVELOP AND SPREAD SOUTH. THESE CEILINGS SHOULD LIFT TO MVFR BY
MID-LATE MORNING AND VFR AROUND NOON. WINDS BY SUNDAY MORNING WILL
BE NORTH TO NORTHEAST AT AROUND 10 KNOTS.
EXTENDED OUTLOOK...LOW CONFIDENCE EARLY MORNING FOG/IFR MONDAY AND
TUESDAY. CHANCE SHOWERS AND THUNDERSTORMS TUESDAY NIGHT INTO
WEDNESDAY. VFR THURSDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2:30 AM SUNDAY...WILL LIKELY BE HOISTING A SMALL CRAFT
ADVISORY FOR AT LEAST OUR NORTHERNMOST MARINE ZONE FOR THE
OVERNIGHT PERIOD. MODEST COLD SURGE FOLLOWING FROPA THIS MORNING
WILL LEAD TO A PERSISTENT NORTHEASTERLY FLOW TODAY AND
TONIGHT...WITH WINDS PICKING UP TO 15 TO 20 KTS BEYOND 10 MILES
FOR OUR NC WATERS. SEAS COULD PICK UP TO 4 TO 6 FT AS A RESULT
DURING THE NIGHT-TIME HOURS. WILL MAKE A DECISION SHORTLY BASED ON
THE LATEST GUIDANCE.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 230 PM
SATURDAY...PRIMARY THREAT WILL BE TSTMS OFFSHORE EARLY ON SUNDAY
AND THE POTENTIAL FOR LOCALLY STRONG WINDS AND CLOUD TO WATER
LIGHTNING STRIKES ASSOCIATED WITH A SURFACE LOW OFFSHORE.
INCREASING NE WINDS WILL REQUIRE A CAUTIONARY HEADLINE IN THE CWF
MAINLY FOR SUNDAY AFTN...POSSIBLY INTO EVENING AS HIGH PRESSURE
BUILDS FROM THE NORTH. THE TREND IN WINDS IS TO WEAKEN AND VEER
MONDAY AND TUESDAY...BECOMING SSE MONDAY NIGHT AND SSW BY TUESDAY
AS HIGH PRESSURE MOVES OFFSHORE...AND A WEAK COLD FRONT APPROACHES
FROM THE NORTH. S-SE WAVE ENERGY WILL BECOME ENE SUNDAY IN A BUMPY
3-5 FEET OVER THE 0-20NM WATERS...HIGHEST SEAS NORTH OF FRYING PAN
SHOALS AND WELL OFFSHORE. THE GULF STREAM WILL BE A BIT HAZARDOUS
SUNDAY AS NE WINDS CLASH WITH THE ROBUST CURRENTS.
LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 230 PM SATURDAY...HIGH PRESSURE OFFSHORE DRIFTS FURTHER FROM
THE COAST THROUGH WEDNESDAY AHEAD OF AN ADVANCING COLD FRONT. THIS
CREATES A TIGHTENING PRESSURE GRADIENT...AND WINDS VEERING SLOWLY
FROM SE TUESDAY...TO SW WEDNESDAY...AT 10-15 KTS. SEVERAL DIFFERENT
WAVES WILL BE EVIDENT WITHIN THE SPECTRUM DURING THIS TIME...A SE
SWELL OF 2FT/10 SEC...AND A SE WIND WAVE...BECOMING SW WEDNESDAY.
FORTUNATELY...THESE WILL ALL BE AT RATHER LOW AMPLITUDES...SO TOTAL
SEAS WILL BE ONLY IN THE 2-4 FT RANGE. LATE WED NIGHT COLD FRONT
OCCURS ACROSS THE WATERS TURNING WINDS TO THE NORTH...THEN NE BY
THURSDAY EVE. THERE WILL BE A PERIOD OF ENHANCED NORTH WINDS BEHIND
THE FRONT...UP TO 15-20 KTS...BEFORE EASING LATE TO 5-10 KTS.
ALTHOUGH WAVE HEIGHTS WILL REMAIN AROUND 2-4 FT THROUGH
THURSDAY...WAVE STEEPNESS WILL INCREASE BEHIND FROPA FOR SEVERAL
HOURS AS N/NE WIND WAVES BECOME PREDOMINANT WITHIN THE WAVE
SPECTRUM.
&&
.TIDES/COASTAL FLOODING...
AS OF 230 PM SATURDAY...A FULL MOON TONIGHT WILL BRING UNUSUALLY
HIGH WATER LEVELS FOR THE NEXT FEW DAYS DURING THE EVENING HIGH
TIDE...THE HIGHEST OF THE TWO HIGH TIDES. TONIGHT...MINOR FLOODING
SHOULD BE CONFINED TO PORTIONS OF THE CAPE FEAR RIVER IN DOWNTOWN
WILMINGTON WHERE WATER LEVELS ARE EXPECTED TO REACH JUST OVER 5.5
FT DURING THE EVE. THIS WILL BE ENOUGH TO ISSUE A COASTAL FLOOD
ADVISORY FOR A PORTION OF NEW HANOVER COUNTY. NORTHEAST WINDS MAY
DRIVE TIDES EVEN HIGHER SUN NIGHT...AND ACROSS A BROADER AREA TO
INCLUDE THE BEACHES. HIGH TIDE THIS EVENING IS AROUND 8 PM AT THE
COAST AND 10 PM ALONG THE CAPE FEAR IN DOWNTOWN WILMINGTON. HIGH
TIDE SUNDAY NIGHT IS AROUND 830 PM ALONG THE BEACHES. THERE IS
ABOUT A TWO HOUR LAG TIME IN DOWNTOWN WILMINGTON.
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT
EDT TONIGHT FOR NCZ107.
MARINE...NONE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...REK
AVIATION...REK/RAN
MARINE...REKHazardous weather outlook, May 6, 2:23 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 223 AM EDT SUN MAY 6 2012 NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-070630- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 223 AM EDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106>108-110-SCZ054-056-070630- COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN- 223 AM EDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. UNUSUALLY HIGH WATER LEVELS ARE EXPECTED SUNDAY NIGHT DUE TO THE FULL MOON. BRISK NORTHEAST WINDS MAY DRIVE THE WATER LEVELS TO MINOR COASTAL FLOOD THRESHOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-070630- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 223 AM EDT SUN MAY 6 2012 ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-070630- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 223 AM EDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 5, 9:49 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
949 PM EDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 2 NW CONWAY 33.86N 79.09W
05/05/2012 E1.25 INCH HORRY SC PUBLIC
&&
EVENT NUMBER ILM1200080
RANSpecial weather statement, May 5, 9:51 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
951 PM EDT SAT MAY 5 2012
SCZ039-055-056-060245-
COASTAL GEORGETOWN-INLAND GEORGETOWN-WILLIAMSBURG-
951 PM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND EASTERN
WILLIAMSBURG COUNTIES THROUGH 1045 PM EDT...
AT 951 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GRAVES...OR ABOUT 5 MILES NORTHWEST OF GEORGETOWN...MOVING EAST AT 40
MPH.
SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...ANDREWS...EARLE...
GRAVES...JACKSON...LAMBERT...LITCHFIELD BEACH...NORTH SANTEE...
OATLAND...PLANTERSVILLE...SAMPIT AND WARSAW.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3314 7928 3315 7935 3323 7946 3330 7965
3337 7980 3357 7960 3360 7952 3358 7944
3363 7943 3350 7906 3341 7913 3334 7915
3333 7918 3330 7918 3330 7928 3326 7926
3324 7919 3311 7927
TIME...MOT...LOC 0151Z 290DEG 35KT 3340 7925
ZOUZIASLocal storm report, May 5, 9:54 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
954 PM EDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG 4 SE NESMITH 33.62N 79.48W
05/05/2012 WILLIAMSBURG SC 911 CALL CENTER
TREE DOWN BLOCKING ONE LANE OF COOPERTOWN RD
&&
EVENT NUMBER ILM1200081
RANLocal storm report, May 5, 10:16 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1016 PM EDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 1 SW SAMPIT 33.36N 79.46W
05/05/2012 E1.00 INCH GEORGETOWN SC PUBLIC
REPORT RELAYED BY MEDIA
&&
EVENT NUMBER ILM1200082
RANLocal storm report, May 5, 10:36 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1036 PM EDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM MARINE TSTM WIND 1 WNW BALD HEAD ISLAND 33.87N 78.01W
05/05/2012 M51 MPH BRUNSWICK NC MESONET
&&
EVENT NUMBER ILM1200083
TRALocal storm report, May 5, 10:44 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1044 PM EDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM MARINE TSTM WIND GEORGETOWN 33.31N 79.32W
05/05/2012 M52 MPH GEORGETOWN SC AWOS
&&
EVENT NUMBER ILM1200084
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:45 PM EDT | Special Weather Statement | ILM | Georgetown, Williamsburg | 60 min |
| May 5, 8:48 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 57 min |
| May 5, 9:17 PM EDT | Special Marine Warning | ILM | 88 min | |
| May 5, 9:20 PM EDT | Special Marine Warning | ILM | 85 min | |
| May 5, 9:47 PM EDT | Special Weather Statement | ILM | Horry | 58 min |
| May 5, 9:51 PM EDT | Special Weather Statement | ILM | Georgetown | 54 min |
| May 5, 10:32 PM EDT | Special Marine Warning | ILM | 118 min | |
| May 6, 3:35 AM EDT | Coastal Flood Advisory | ILM | Georgetown, Horry | 21 hr |
| May 5, 8:14 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 46 min |
| May 5, 8:32 PM EDT | Special Weather Statement | ILM | Columbus | 43 min |
| May 5, 8:40 PM EDT | Special Weather Statement | ILM | Pender | 50 min |
| May 5, 8:58 PM EDT | Special Weather Statement | ILM | Columbus, New Hanover | 47 min |
| May 5, 9:28 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover | 47 min |
| May 5, 10:04 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 15 min |
Nearby
Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.